Warfarin reacting to Trigeminal neuralgia drug

Is anyone else taking these two drugs together? Concerned that the IRN sank down to 1.25, is now lifting back to 2.4, but have had to increase Warfarin dose to 8.5 to achieve this. My Doctor assures me that things will normalise, and I certainly can't live with the pain of trigeminal neuralgia, so have to take the treatment - also it makes me feel like a zombie and I wondered does this improve in time? Do hope so - meanwhile all good wishes to everyone for a Happy Easter....

5 Replies

oldestnewest
  • The amount of warfarin you are taking is of no importance, only staying in range. 8.5 is probably in the middle of the range I have heard people discuss. Since you don't mention what other drug you are taking one really can't comment.

  • Thanks Bob and I really should have included the fact that the treatment for the Neuralgia is Abamezapine, currently taking 1 100mg tablet, but can increase to 4 - however they make me feel like a zombie so trying to avoid that if possible.

  • Most of the drugs for neuropathic pain (examples carbamazepine, gabapentin, amitryptiline ) can be sedating when you first start them. Most people find this wears off after a couple of weeks. Like other conditions there are a lot of drugs to choose from and it's worth discussing with your GP to find the one that suits. With warfarin of course changes mean more frequent checks until you're sorted. I like my greens and am on 6mg warfarin with only flecainide as my other medication. As Bob says the dose of warfarin is the one that keeps you in range. Hope you soon get more comfortable. Wendy b

  • Thank you so much - that is very reassuring and I will persevere. Just that at the moment everything seems muddled and confused and as I'm also a carer it's quite difficult to stay alert.

  • If the tabs are making you muddled or confused you should report this to your doctor. There may be other alternatives more suitable for you

You may also like...